Ohio, 2012Extreme Cold and Cold in Ohio, March 27, 2012
March 27, 2012 · NWS CLE · 29 events in 29 counties and zones
Record warm temperatures occurred across northern Ohio during the middle portion of March. Daily temperatures averaged as much as 30 degrees above normal during that period.
Every event with a place to put it; 29 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 29
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Record warm temperatures occurred across northern Ohio during the middle portion of March. Daily temperatures averaged as much as 30 degrees above normal during that period. All of the major climate locations reported high temperatures in the 80s for several days. This record warmth caused the growing season to start unusually early. After a strong cold frontal passage on the 25th, temperatures plummeted. Morning lows on the 27th were in the 20s statewide with lower to middle 20s reported in many areas. Temperatures were below freezing for six or more hours. The cold temperatures resulted in significant damage to trees and other foliage. Blossoms on some fruit trees were damaged. Exact losses will not be known until after the growing season ends. Low temperatures on the 27th included 20 degrees at the Youngstown-Warren Regional Airport, 23 degrees at both the Wayne and Ashtabula County Airports with 24 degrees at both Mansfield and Marion.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Mar 27, 12:56 AM EST, 4 minutes earlier.
Area forecast discussion, Mar 27, 12:56 AM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
156 AM EDT TUE MAR 27 2012
.SYNOPSIS...
HIGH PRESSURE OVER EASTERN CANADA WILL CONTINUE TO PUSH COLD AIR
ACROSS THE EASTERN GREAT LAKES OVERNIGHT. AS THE HIGH MOVES EAST
ON TUESDAY OUR FLOW WILL COME AROUND FROM THE SOUTH. LOW PRESSURE
TRACKING ACROSS THE NORTHERN PLAINS WILL CROSS THE NORTHERN GREAT
LAKES TUESDAY NIGHT AND WEDNESDAY. THE ASSOCIATED COLD FRONT WILL
SLIDE SOUTHEAST ACROSS THE AREA EARLY WEDNESDAY. HIGH PRESSURE
FROM CENTRAL CANADA WILL MOVE ACROSS THE GREAT LAKES AND BRING
COOLER AIR BACK TO THE AREA THURSDAY AND FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
THE BIG QUESTION OVERNIGHT IS HOW COLD WILL IT GET AND HOW MUCH HIGH
CLOUDS WILL WE SEE. THERE ARE THUNDERSTORMS OVER NORTHEAST IOWA THIS
EVENING WITH SURFACE TEMPERATURES IN THE 40S AND A STRONG EAST WIND
AND AT THE SAME TIME THE HIGH IN KANSAS CITY TODAY WAS 80F. SOME
OF THESE MID AND HIGH CLOUDS WILL SPREAD ACROSS THE AREA
OVERNIGHT... PARTICULARLY OVER NORTHWEST AND NORTH CENTRAL OHIO.
THE POSITION OF THE SURFACE HIGH...OVER THE EASTERN GREAT LAKES...
OFTEN KEEPS OUR PRESSURE GRADIENT STRONGER THAN THE MODELS
FORECAST...AND THE EAST NORTHEAST BREEZE STAYS UP OVERNIGHT. THIS
WILL MOST LIKELY BE THE CASE ALONG THE LAKESHORE FROM CLEVELAND
WEST AS WELL AS MUCH OF THE FLATTER TERRAIN AROUND FINDLAY UP THE
I-75 CORRIDOR AS WELL AS A FEW OF THE HILL TOPS AROUND MANSFIELD.
THE COMBINATION OF THE EAST BREEZE AND SOME HIGH CLOUDS COULD KEEP
TEMPERATURES FROM HITTING ROCK BOTTOM IN THESE AREAS. THERE IS
STILL THE RISK OF FROST/FREEZE...ESPECIALLY IN AREAS SHELTERED
FROM THE WIND...BUT THERE IS SOME HOPE THAT THE AREAS EXPOSED TO
THE EAST WIND WILL NOT DROP MUCH BELOW 30. NO SUCH LUCK EAST OF
I-71 WHERE THE WIND WILL LIGHTEN UP MOST PLACES AND A FEW HIGH
CLOUDS WILL NOT BE ENOUGH TO KEEP IN ANY WARMTH AND LOWS IN THE
20S WILL BE WIDESPREAD. CLIMATOLOGICALLY WE SHOULD NOT BE WORRYING
ABOUT FROST/FREEZE BUT THE FLOWERING/FRUIT TREES ARE
BUDDED/BLOOMED SEVERAL WEEKS AHEAD OF SCHEDULE. WILL CONTINUE THE
FREEZE WARNING.
ENDED UP WITH MINOR CHANGES OVERNIGHT TO HOURLY TEMPS...
DEWPOINT...APPARENT TEMP... SKYCOVER...MIN T.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY NIGHT/...
WILL HAVE INTERVALS OF THICKER CLOUD COVER TUESDAY...PARTLY
CLOUDY/PARTLY SUNNY WILL WORK. AFTER A CHILLY START...TEMPERATURES
SHOULD REBOUND AS BEST AS THEY CAN WITH WARM AIR ADVECTION AND AT
LEAST SOME SUN. WILL GO WITH THE COOLER GUID AFTER EXPECTING SUCH
A CHILLY START.
THE COLD FRONT NEARS FOR TUESDAY NIGHT DEVELOPING SOME PRECIP
ALONG IT. SOME CHANCE OF THUNDERSTORMS TOO. THERE MAY STILL BE
SHOWERS ACROSS THE EAST EARLY WEDNESDAY MORNING...BUT OTHERWISE
THE REST OF THE AREA AND THE REMAINDER OF THE DAY ACROSS THE EAST
LOOK OK WITH A DRY SLOT WORKING IN. AGAIN DID NOT GO TOO WARM WITH
HIGHS WEDNESDAY. EVEN WITH THE WEST FLOW AND SOME SUN...WE ARE
SLOWLY COLD AIR ADVECTING. A TROUGH FOLLOWS WEDNESDAY NIGHT WITH
SOME MORE SHOWERS POSSIBLE ACROSS THE SNOWBELT.
HIGH PRESSURE OVERHEAD FOR THURSDAY NIGHT. ALTHOUGH NOT EXPECTED
TO BE AS COOL AS TONIGHT...TEMPERATURES COULD BE AROUND THE
FREEZING MARK AGAIN.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
MODEL TRENDS FOR THE WEEKEND ARE SIMILAR...BUT THE TIMING AND
TRACKS OF THE SYSTEMS DIFFER SIGNIFICANTLY. GFS MOVES LOW PRESSURE
SYSTEM ACROSS NORTHERN OHIO ON SATURDAY...WHILE ECMWF MOVES LOW
ACROSS KENTUCKY SATURDAY NIGHT. BOTH MODELS HAVE A DRY FORECAST
FOR SUNDAY. THEN FOR NEXT WEEK ECMWF MOVES COLD FRONT ACROSS THE
AREA ON MONDAY...WHILE GFS HOLDS THE FRONT BACK UNTIL MONDAY
NIGHT. FOR THIS FORECAST USED THE ECMWF FORECAST FOR
SATURDAY...SINCE THAT HAS BEEN MODEL OF CHOICE LAST 2 MODEL RUNS.
FOR MONDAY SPIT THE DIFFERENCE AND WENT CHANCE POPS MONDAY AND
MONDAY NIGHT. OVERALL TEMPS WILL REMAIN ABOVE NORMAL...BUT BELOW
HIGHS FROM LAST WEEK.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
VFR THROUGH LATE THIS EVENING. HIGH PRESSURE BUILDING IN EARLY
THIS MORNING AND THEN MOVING EAST TODAY. NO FOG THIS MORNING
BECAUSE THE AIRMASS IS TOO DRY. SOME MID AND HIGH CLOUDS WILL MOVE
ACROSS THE REGION IN THE WARM ADVECTION. INCREASING CLOUDS TONIGHT
AS A COLD FRONT WILL BE APPROACHING. SHOWERS AND THUNDERSTORMS
WILL BE APPROACHING NORTHWEST OHIO AROUND 06Z.
.OUTLOOK...NON VFR POSSIBLE ALONG A COLD FRONT LATE TONIGHT INTO
EARLY WED AND AGAIN ON WED NIGHT INTO THURSDAY AND AGAIN FRIDAY
NIGHT INTO SATURDAY.
&&
.MARINE...
NORTH WINDS SHOULD CONTINUE TO DIMINISH EARLY TONIGHT AND TURN EAST
THEN SE THE END OF TONIGHT AND TUE. A COLD FRONT WILL CROSS THE LAKE
WED. SOUTH FLOW WILL INCREASE AHEAD OF THE FRONT THEN TURN WEST TO
NW AND COULD LEAD TO MARGINAL SCA CONDITIONS ANYTIME LATE WED
THROUGH THU. HIGH PRESSURE SPREADS SOUTH INTO THE LAKE FOR THU NIGHT
AND WINDS ARE EXPECTED TO DIMINISH THEN TURN NE FOR FRI.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FREEZE WARNING UNTIL 10 AM EDT THIS MORNING FOR OHZ003-006>014-
017>023-027>033-036>038-047-089.
PA...FREEZE WARNING UNTIL 10 AM EDT THIS MORNING FOR PAZ001>003.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT EARLY THIS MORNING FOR
LEZ142>149.
&&
SYNOPSIS...KOSARIK
NEAR TERM...KOSARIK
SHORT TERM...OUDEMAN
LONG TERM...DJB
AVIATION...KIELTYKA
MARINE...ADAMSHazardous weather outlook, Mar 26, 8:25 PM EST, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
925 PM EDT MON MAR 26 2012
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-280130-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
925 PM EDT MON MAR 26 2012
...FREEZE WARNING IN EFFECT UNTIL 10 AM EDT TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FREEZE WARNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FREEZE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
LEZ061-142>149-162>169-280130-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
925 PM EDT MON MAR 26 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Extreme Cold/Wind Chill, Ashtabula
- When
- March 27, 1:00 AM EST to 8:00 AM EST
- Where
- Ashtabula forecast zone
- Reported by
- ASOS
- Coordinates
- 41.896, -80.759 (the zone’s center; the record gives no point)
Temperatures dipped below freezing for several hours damaging some plants. Exact losses will not be known till after the growing season ends. The official low at the Ashtabula County Airport was 23 degrees.
Extreme Cold/Wind Chill, Trumbull
- When
- March 27, 1:00 AM EST to 8:00 AM EST
- Where
- Trumbull forecast zone
- Reported by
- ASOS
- Coordinates
- 41.317, -80.761 (the zone’s center; the record gives no point)
Temperatures dipped below freezing for several hours damaging some plants. Exact losses will not be known till after the growing season ends. The official low at the Youngstown-Warren Regional Airport was 20 degrees.
Cold/Wind Chill, Ashland
- When
- March 27, 2:00 AM EST to 8:00 AM EST
- Where
- Ashland forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.846, -82.271 (the zone’s center; the record gives no point)
Temperatures dipped below freezing for several hours damaging some plants. Exact losses will not be known till after the growing season ends.
Cold/Wind Chill, Seneca
- When
- March 27, 2:00 AM EST to 8:00 AM EST
- Where
- Seneca forecast zone
- Reported by
- Mesonet
- Coordinates
- 41.124, -83.128 (the zone’s center; the record gives no point)
Temperatures dipped below freezing for several hours damaging some plants. Exact losses will not be known till after the growing season ends.
Cold/Wind Chill, Sandusky
- When
- March 27, 2:00 AM EST to 8:00 AM EST
- Where
- Sandusky forecast zone
- Reported by
- Mesonet
- Coordinates
- 41.357, -83.144 (the zone’s center; the record gives no point)
Temperatures dipped below freezing for several hours damaging some plants. Exact losses will not be known till after the growing season ends.
Cold/Wind Chill, Stark
- When
- March 27, 2:00 AM EST to 8:00 AM EST
- Where
- Stark forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.814, -81.366 (the zone’s center; the record gives no point)
Temperatures dipped below freezing for several hours damaging some plants. Exact losses will not be known till after the growing season ends.
Extreme Cold/Wind Chill, Richland
- When
- March 27, 2:00 AM EST to 8:00 AM EST
- Where
- Richland forecast zone
- Reported by
- ASOS
- Coordinates
- 40.775, -82.536 (the zone’s center; the record gives no point)
Temperatures dipped below freezing for several hours damaging some plants. Exact losses will not be known till after the growing season ends. The official low at Mansfield Lahm Airport was 24 degrees.
Extreme Cold/Wind Chill, Wayne
- When
- March 27, 2:00 AM EST to 8:00 AM EST
- Where
- Wayne forecast zone
- Reported by
- ASOS
- Coordinates
- 40.829, -81.888 (the zone’s center; the record gives no point)
Temperatures dipped below freezing for several hours damaging some plants. Exact losses will not be known till after the growing season ends. The official low at the Wayne County Airport was 23 degrees.
Extreme Cold/Wind Chill, Medina
- When
- March 27, 2:00 AM EST to 8:00 AM EST
- Where
- Medina forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.118, -81.900 (the zone’s center; the record gives no point)
Temperatures dipped below freezing for several hours damaging some plants. Exact losses will not be known till after the growing season ends. A low of 25 degrees was reported at Chippewa Lake.
Extreme Cold/Wind Chill, Huron
- When
- March 27, 2:00 AM EST to 8:00 AM EST
- Where
- Huron forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.146, -82.598 (the zone’s center; the record gives no point)
Temperatures dipped below freezing for several hours damaging some plants. Exact losses will not be known till after the growing season ends. The low at Norwalk was 25 degrees.
Extreme Cold/Wind Chill, Crawford
- When
- March 27, 2:00 AM EST to 8:00 AM EST
- Where
- Crawford forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.851, -82.920 (the zone’s center; the record gives no point)
Temperatures dipped below freezing for several hours damaging some plants. Exact losses will not be known till after the growing season ends. The low at Galion was 25 degrees with a low of 26 degrees at Bucyrus.
Cold/Wind Chill, Lorain
- When
- March 27, 2:00 AM EST to 8:00 AM EST
- Where
- Lorain forecast zone
- Reported by
- ASOS
- Coordinates
- 41.453, -82.151 (the zone’s center; the record gives no point)
Temperatures dipped below freezing for several hours damaging some plants. Exact losses will not be known till after the growing season ends. The official low at the Lorain County Airport was 26 degrees.
Extreme Cold/Wind Chill, Cuyahoga
- When
- March 27, 2:00 AM EST to 8:00 AM EST
- Where
- Cuyahoga forecast zone
- Reported by
- ASOS
- Coordinates
- 41.479, -81.678 (the zone’s center; the record gives no point)
Temperatures dipped below freezing for several hours damaging some plants. Exact losses will not be known till after the growing season ends. The official low at Cleveland Hopkins International Airport was 28 degrees.
Extreme Cold/Wind Chill, Summit
- When
- March 27, 2:00 AM EST to 8:00 AM EST
- Where
- Summit forecast zone
- Reported by
- ASOS
- Coordinates
- 41.126, -81.532 (the zone’s center; the record gives no point)
Temperatures dipped below freezing for several hours damaging some plants. Exact losses will not be known till after the growing season ends. The official low at the Akron-Canton Airport was 26 degrees with a low of 27 at Akron Fulton Airport.
Extreme Cold/Wind Chill, Portage
- When
- March 27, 2:00 AM EST to 8:00 AM EST
- Where
- Portage forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.168, -81.197 (the zone’s center; the record gives no point)
Temperatures dipped below freezing for several hours damaging some plants. Exact losses will not be known till after the growing season ends. The low at the Hiram was 24 degrees.
Extreme Cold/Wind Chill, Geauga
- When
- March 27, 2:00 AM EST to 8:00 AM EST
- Where
- Geauga forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.500, -81.179 (the zone’s center; the record gives no point)
Temperatures dipped below freezing for several hours damaging some plants. Exact losses will not be known till after the growing season ends. The low at Chardon was 23 degrees.
Cold/Wind Chill, Lake
- When
- March 27, 2:00 AM EST to 8:00 AM EST
- Where
- Lake forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.714, -81.245 (the zone’s center; the record gives no point)
Temperatures dipped below freezing for several hours damaging some plants. Exact losses will not be known till after the growing season ends. The low at Painesville was 26 degrees.
Extreme Cold/Wind Chill, Mahoning
- When
- March 27, 2:00 AM EST to 8:00 AM EST
- Where
- Mahoning forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.015, -80.776 (the zone’s center; the record gives no point)
Temperatures dipped below freezing for several hours damaging some plants. Exact losses will not be known till after the growing season ends.
Extreme Cold/Wind Chill, Holmes
- When
- March 27, 2:00 AM EST to 8:00 AM EST
- Where
- Holmes forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.561, -81.929 (the zone’s center; the record gives no point)
Temperatures dipped below freezing for several hours damaging some plants. Exact losses will not be known till after the growing season ends. The low at Millersburg was 25 degrees.
Extreme Cold/Wind Chill, Knox
- When
- March 27, 2:00 AM EST to 8:00 AM EST
- Where
- Knox forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.399, -82.421 (the zone’s center; the record gives no point)
Temperatures dipped below freezing for several hours damaging some plants. Exact losses will not be known till after the growing season ends. The low at Danville was 23 degrees with a low of 24 degrees at Fredericktown.
Extreme Cold/Wind Chill, Lucas
- When
- March 27, 2:00 AM EST to 8:00 AM EST
- Where
- Lucas forecast zone
- Reported by
- ASOS
- Coordinates
- 41.684, -83.468 (the zone’s center; the record gives no point)
Temperatures dipped below freezing for several hours damaging some plants. Exact losses will not be known till after the growing season ends. The official low at the Toledo Express Airport was 28 degrees.
Cold/Wind Chill, Wood
- When
- March 27, 2:00 AM EST to 8:00 AM EST
- Where
- Wood forecast zone
- Reported by
- ASOS
- Coordinates
- 41.362, -83.623 (the zone’s center; the record gives no point)
Temperatures dipped below freezing for several hours damaging some plants. Exact losses will not be known till after the growing season ends. The low at Toledo Executive County Airport was 28 degrees.
Extreme Cold/Wind Chill, Marion
- When
- March 27, 2:00 AM EST to 8:00 AM EST
- Where
- Marion forecast zone
- Reported by
- ASOS
- Coordinates
- 40.587, -83.161 (the zone’s center; the record gives no point)
Temperatures dipped below freezing for several hours damaging some plants. Exact losses will not be known till after the growing season ends. The low at the Marion Airport was 24 degrees.
Extreme Cold/Wind Chill, Hancock
- When
- March 27, 3:00 AM EST to 8:00 AM EST
- Where
- Hancock forecast zone
- Reported by
- ASOS
- Coordinates
- 41.002, -83.666 (the zone’s center; the record gives no point)
Temperatures dipped below freezing for several hours damaging some plants. Exact losses will not be known till after the growing season ends. The low at the Findlay Airport was 29 degrees.
Extreme Cold/Wind Chill, Morrow
- When
- March 27, 3:00 AM EST to 9:00 AM EST
- Where
- Morrow forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.524, -82.794 (the zone’s center; the record gives no point)
Temperatures dipped below freezing for several hours damaging some plants. Exact losses will not be known till after the growing season ends.
Extreme Cold/Wind Chill, Ashtabula Lakeshore
- When
- March 27, 4:00 AM EST to 8:00 AM EST
- Where
- Ashtabula Lakeshore forecast zone
- Reported by
- Mesonet
- Coordinates
- 41.896, -80.759 (the zone’s center; the record gives no point)
Temperatures dipped below freezing for several hours damaging some plants. Exact losses will not be known till after the growing season ends.
Extreme Cold/Wind Chill, Erie
- When
- March 27, 4:00 AM EST to 8:00 AM EST
- Where
- Erie forecast zone
- Reported by
- Mesonet
- Coordinates
- 41.432, -82.700 (the zone’s center; the record gives no point)
Temperatures dipped below freezing for several hours damaging some plants. Exact losses will not be known till after the growing season ends.
Extreme Cold/Wind Chill, Ottawa
- When
- March 27, 4:00 AM EST to 8:00 AM EST
- Where
- Ottawa forecast zone
- Reported by
- Mesonet
- Coordinates
- 41.497, -82.941 (the zone’s center; the record gives no point)
Temperatures dipped below freezing for several hours damaging some plants. Exact losses will not be known till after the growing season ends.
Extreme Cold/Wind Chill, Wyandot
- When
- March 27, 4:00 AM EST to 8:00 AM EST
- Where
- Wyandot forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.842, -83.304 (the zone’s center; the record gives no point)
Temperatures dipped below freezing for several hours damaging some plants. Exact losses will not be known till after the growing season ends. The low at Upper Sandusky was 30 degrees.
- Extreme Cold/Wind Chill
- Temperatures or wind chills at or below the local warning criteria, or cold that caused deaths.
- Cold/Wind Chill
- Cold or wind chill below warning criteria that caused deaths, injuries or damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Debris Flow in Puerto Rico, March 27 to 30, 2012$215,000 · 27 events
- Strong Wind in California, March 27, 2012$150,000 · 1 event
- Frost and Freeze in Virginia, March 27, 201222 events
- Frost and Freeze in Virginia, March 27, 201220 events
- Drought in Texas, March 27 to 31, 201210 events
- Frost and Freeze in North Carolina, March 27, 20124 events
- High Wind in South Dakota, March 27, 20124 events
- Extreme Cold and Cold in Pennsylvania, March 27, 20123 events
- High Wind and Winter Weather in Michigan, March 27, 2012$3,000 · 52 kt wind · 3 events
- High Wind in North Dakota, March 27, 201250 kt wind · 1 event
- Frost and Freeze in District of Columbia, March 27, 20121 event
- Hail in Kansas, March 27, 20120.88 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 372880, 372891, 372874, 372875, 372876, 372877, 372878, 372879, 372881, 372882, 372883, 372884, 372885, 372886, 372887, 372888, 372889, 372892, 372893, 372894, 372899, 372900, 372903, 372901, 373363, 372890, 372895, 372896, 372902.